Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP and Efavirenz Side Effects
Jan 27, 2012

Hi,

On 5 January I was prescribed PEP in Thailand (Combivir and Efavirenz). Two weeks later in UK I was getting mental side effects (bad dreams, sleep disturbance, anxiety) and was switched to Lopinavir and Tenofovir which I have no side effects from. However, 10 days after stopping the previous regime I still wake several times a night with nightmares that wake me up and racing heart and sometimes sweating. I'm getting really worried now that this may be a permanent side effect. Is it possible that side effects could become permanent after two weeks of a treatment or will these fade? If so when should they stop? I do have history of anxiety/depression and should probably not have taken that drug. Sam

Response from Dr. Wohl

The symptoms you experienced early on were almost certainly due to efavirenz. It can take time for that drug to get out of your system and be assured the side effects are not permanent. I bet within a week or so they will be gone. DW



Previous
Worried is an understatement
Next
Risk from small amount of blood on glass "Trying to have a baby please help."

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement